Percolation in majority dynamics. (English) Zbl 1439.82040

Summary: We consider two-dimensional dependent dynamical site percolation where sites perform majority dynamics. We introduce the critical percolation function at time \(t\) as the infimum density with which one needs to begin in order to obtain an infinite open component at time \(t\). We prove that, for any fixed time \(t\), there is no percolation at criticality and that the critical percolation function is continuous. We also prove that, for any positive time, the percolation threshold is strictly smaller than the critical probability for independent site percolation.


82C43 Time-dependent percolation in statistical mechanics
82B43 Percolation
82C22 Interacting particle systems in time-dependent statistical mechanics
82C27 Dynamic critical phenomena in statistical mechanics
Full Text: DOI arXiv Euclid


[1] Michael Aizenman and Geoffrey Grimmett. Strict monotonicity for critical points in percolation and ferromagnetic models. Journal of Statistical Physics, 63(5-6):817-835, 1991.
[2] Richard Arratia. Site recurrence for annihilating random walks on \(\mathbb{Z}^d \). The Annals of Probability, 11(3):706-713, 1983. · Zbl 0517.60075
[3] Paul Balister, Béla Bollobás, and Oliver Riordan. Essential enhancements revisited. arXiv preprint arXiv:1402.0834, 2014.
[4] Itai Benjamini, Siu-On Chan, Ryan O’Donnell, Omer Tamuz, and Li-Yang Tan. Convergence, unanimity and disagreement in majority dynamics on unimodular graphs and random graphs. Stochastic Processes and their Applications, 126(9):2719-2733, 2016. · Zbl 1351.05201
[5] Simon R. Broadbent and John M. Hammersley. Percolation processes: I. crystals and mazes. In Mathematical Proceedings of the Cambridge Philosophical Society, volume 53, pages 629-641. Cambridge University Press, 1957. · Zbl 0091.13901
[6] Federico Camia, Emilio de Santis, and Charles M. Newman. Clusters and recurrence in the two-dimensional zero-temperature stochastic Ising model. The Annals of Applied Probability, 12(2):565-580, 2002. · Zbl 1020.60094
[7] Federico Camia, Charles M. Newman, and Vladas Sidoravicius. Approach to fixation for zero-temperature stochastic Ising models on the hexagonal lattice. In In and Out of Equilibrium, pages 163-183. Springer, 2002. · Zbl 1011.60084
[8] Pietro Caputo and Fabio Martinelli. Phase ordering after a deep quench: the stochastic Ising and hard core gas models on a tree. Probability Theory and Related Fields, 136(1):37-80, 2006. · Zbl 1154.82033
[9] Luiz R. Fontes, Roberto H. Schonmann, and Vladas Sidoravicius. Stretched exponential fixation in stochastic Ising models at zero temperature. Communications in Mathematical Physics, 228(3):495-518, 2002. · Zbl 1004.82013
[10] Alberto Gandolfi, Michael Keane, and Lucio Russo. On the uniqueness of the infinite occupied cluster in dependent two-dimensional site percolation. The Annals of Probability, 16(3):1147-1157, 1988. · Zbl 0658.60133
[11] Yuval Ginosar and Ron Holzman. The majority action on infinite graphs: strings and puppets. Discrete Mathematics, 215(1-3):59-71, 2000. · Zbl 0953.93063
[12] Geoffrey Grimmett. In Percolation. Springer, 1999.
[13] Theodore E. Harris. A correlation inequality for Markov processes in partially ordered state spaces. The Annals of Probability, pages 451-454, 1977. · Zbl 0381.60072
[14] C. Douglas Howard. Zero-temperature Ising spin dynamics on the homogeneous tree of degree three. Journal of Applied Probability, 37(3):736-747, 2000. · Zbl 0968.60099
[15] Gadi Moran. On the period-two-property of the majority operator in infinite graphs. Transactions of the American Mathematical Society, 347(5):1649-1667, 1995. · Zbl 0832.68077
[16] Robert Morris. Zero-temperature Glauber dynamics on \(\mathbb{Z}^d \). Probability Theory and Related Fields, 149(3-4):417-434, 2011. · Zbl 1236.60095
[17] Seema Nanda, Charles M. Newman, and Daniel L. Stein. Dynamics of Ising spin systems at zero temperature. Translations of the American Mathematical Society-Series 2, 198:183-194, 2000. · Zbl 0968.60097
[18] Omer Tamuz and Ran J. Tessler. Majority dynamics and the retention of information. Israel Journal of Mathematics, 206(1):483-507, 2015. · Zbl 1310.91128
[19] Vincent Tassion. Crossing probabilities for Voronoi percolation. The Annals of Probability, 44(5):3385-3398, 2016. · Zbl 1352.60130
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.